Ask Grace™ | Hypnotherapy, health & wellness and environmental by Grace Joubarne

Archive for October 2010

An email is circulating about the dangers of the ingredient PPA, which was found in most cold and flu medications and remedies for children and adults.  According to Snopes, the ingredient is indeed danagerous, does cause hemorraghic stroke (bleeding in the brain) and products with this ingredient were to be voluntarily recalled.  In fact the FDA supposedly asked the pharmaceuticals involved to reformulate their products to eliminate this ingredient.

The problem is that the recall and the reformulation was not mandatory and the FDA does not keep tract of which company does what.  It is best to take responsiblity for your own health and wellness and check each and every product label for this ingredient before you buy it.  It’s my belief that if we can’t trust the pharmaceuticals to put out safe products in the first place, why trust them to voluntarily change the product to something less damaging.

In my view, it’s best to avoid all pharmaceutical products without exception.  There is always a safe, natural alternative, such as homeopathic, hypnotherapeutic and herbal remedies.  There is also the option of accepting that colds and flus are a natural part of life and they in fact make us stronger by increasing our immunity to pathogens.  It would seem that pharmaceuticals have a way of making us feel better short term, but in the long run have catastrophic side effects.  But should we expect any different?  After all, pharmaceuticals would make no money if their products made us all healthy and vibrant would they….always follow the money trail!

This is the link to the Snopes information on this ingredient and the products which had them.  http://www.snopes.com/medical/drugs/ppa.asp .  As well I send along the latest email circulating (see bottom of this post).  It isn’t necessarily outdated if the products have not been reformulated…we have no way of knowing until we read the label carefully.  As to what they used to replace PPA…well, we are sitting ducks now aren’t we?

 

Thanks to a Kamloops BC Canada , FSNA member who forwarded this email –

Hi Everyone

I am passing this email forwarded to me this morning. It’s about a
medication that is familiar to many of us. Note also the FDA ‘s comments
at the end of the message.
I received this information from a friend whose mother recently passed away.

Apparently, this was caused by a medication that is deadly. Here are the details and I suggest you pass it on to your loved ones and others.

Subject: Phenylpropanolamine (PPA)

I would like to thank those of you who expressed condolences on the recent passing of my mother. She suffered a hemorrhagic stroke while she was driving home from my house at 7:30 and passed away at 8:30. My mother’s stroke and passing was an enormous shock to my family because she did not have any symptoms or risk factors for a stroke. Just the week before she had gone to her doctor for a check up and received a clean bill of health. She did, however, develop a cold while she was visiting me and had taken Alka Seltzer Cold Plus for 3 days. Since her passing, we have learned that Alka Seltzer is one of the many cold medicines that contains Phenylpropanolamine (PPA) which can cause hemorrhagic stokes or cerebral bleeding even with the first use. I am forwarding a list of other medications that currently use PPA. These medicines are supposedly being recalled but my mother just purchased this medication less than two weeks ago. Pharmaceutical companies
have known about this danger for years, we unfortunately, did not.  

The following medications contain Phenylpropanolamine:

Acutrim Diet Gum Appetite Suppressant
Acutrim Plus Dietary Supplements
Acutrim Maximum Strength Appetite Control
Alka-Seltzer Plus Children’s Cold Medicine Effervescent
Alka-Seltzer Plus Cold medicine (cherry or or ange)
Alka-Seltzer Plus Cold Medicine Original
Alka-Seltzer Plus Cold & Cough Medicine Effervescent
Alka-Seltzer Plus Cold & Flu Medicine
Alka-Seltzer Plus Cold & Sinus Effervescent
Alka Seltzer Plus Night-Time Cold Medicine
BC Allergy Sinus Cold Powder
BC Sinus Cold Powder
Comtrex Flu Therapy & Fever Relief
Day & Night Contac 12-Hour Cold Capsules
Contac 12 Hour Caplets
Coricidin D Cold, Flu & Sinus
Dexatrim Caffeine Free
Dexatrim Extended Duration
Dexatrim Gelcaps
Dexatrim Vitamin C/Caffeine Free
Dimetapp Cold & Allergy Chewable Tablets
Dimetapp Cold & Cough Liqui-Gels
Dimetapp DM Cold & Cough Elixir
Dimetapp Elixir
Dimetapp 4 Hour Liquid Gels
Dimetapp 4 Hour Tablets
Dimetapp 12 Hour Extentabs Tablets
Naldecon DX Pediatric Drops
Permathene Mega-16
Robitussin CF
Tavist-D 12 Hour Relief of Sinus & Nasal Congestion
Triaminic DM Cough Rel! ief
Triaminic Expectorant Chest & Head
Triaminic Syrup ! ! Cold & amp;am p; Allergy
Triaminic Triaminicol Cold & Cough

PLEASE PASS THIS ON. THIS IS SERIOUS STUFF!

DO PASS ALONG TO ALL ON YOUR MAILING LIST so people are informed. They can then pass it along to their families.
 

I urge you to review the list of medicines with PPA and avoid these medications. All drugs containing PHENYLPROPANOLAMINE are dangerous. You may want to try calling the 800 number listed on most drug boxes and inquire about a REFUND. Please read this CAREFULLY. Also, please pass this on to everyone you know. STOP TAKING anything containing this ingredient. It has been linked to increased hemorrhagic stroke (bleeding in brain) among women ages 18-49 in the three days after starting use of medication. Problems were not found in men, but the FDA recommended that everyone (even children) seek alternative medicine.

I just found out and called the 800# on the container for Triaminic and  they informed me that they are voluntarily recalling the following medicines

because of a certain ingredient that is causing strokes and seizures in children:

Orange 3D Cold & Allergy Cherry (Pink)
3D Cold & Cough Berry
3D Cough Relief Yellow 3D Expectorant

They are asking you to call them at  800-548-3708  800-548-3708 with the lot number on
the box so they can send you postage for you to send it back to them, and
they will also issue you a refund. If you know of anyone else with small children,

Gail Stenson

Public Health Clerk
St. James-Assiniboia
Health & Social Services Center
2015 Portage Avenue,
Winnipeg, MB.     R3J 0K3
Phone: 940-2388 Fax: 940-2636

· · · · · · ·

Theme Design by devolux.nh2.me

Spam